Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 41, NWS Fort Worth, TX

May 16, 2021Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 12:59 PM CDT for Dallas County, Texas. It took effect at May 16, 2021, 2:54 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 12:59 PM CDT (17:59 UTC)
In effect from
May 16, 2021, 2:54 PM CDT
Expired
May 16, 2021, 9:53 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 91.17 ft at May 16, 2021, 4:00 PM CDT.

actionminormoderatemajor70809005/1605/1705/18
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

555 
WGUS44 KFWD 161759
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1259 PM CDT Sun May 16 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-170915-
/O.NEW.KFWD.FL.W.0041.210516T2031Z-210517T0915Z/
/DWRT2.1.ER.210516T2031Z.210516T2100Z.210516T2114Z.NO/
1259 PM CDT Sun May 16 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until late tonight.
* At 12:15 PM CDT Sunday the stage was 70.9 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 84.6 feet. It will then fall below flood 
  stage later this afternoon.
* Impact...At 84.0 feet, Minor flooding will occur near the creek. 
  Bike paths downstream of the gage will be flooded. Water approches 
  ball fields at Emmett Conrad High School.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Stalley
4 follow-up statements
171 
WGUS44 KFWD 161954
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
254 PM CDT Sun May 16 2021

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-171000-
/O.EXT.KFWD.FL.W.0041.210516T1954Z-210517T0946Z/
/DWRT2.2.ER.210516T1842Z.210516T2000Z.210516T2146Z.NO/
254 PM CDT Sun May 16 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until late tonight...

The Flood Warning continues for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this afternoon to late tonight.
* At 2:15 PM CDT Sunday the stage was 87.7 feet.
* Flood stage is 84.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 88.7 feet 
  late this afternoon. It will then fall below flood stage this 
  evening.
* Impact...At 88.0 feet, Moderate flooding will occur along the 
  creek. Ball fields at Moss Park are completely flooded.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Stalley
360 
WGUS44 KFWD 162055
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
355 PM CDT Sun May 16 2021

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-171415-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-210517T1409Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210517T0209Z.NR/
355 PM CDT Sun May 16 2021

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until late tomorrow morning...

The Flood Warning continues for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until Monday morning.
* At 3:15 PM CDT Sunday the stage was 90.6 feet.
* Flood stage is 84.0 feet.
* Major flooding is occurring and major flooding is forecast.
* Forecast...The river will fall below flood stage late this evening 
  to 70.5 feet.
* Impact...At 92.0 feet, Major flooding will occur along the creek. 
  Fair Oaks Ave near the bridge will have 2 to 3 feet of water over 
  it and Merriman Parkway will start to flood.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Stalley
592 
WGUS84 KFWD 162235
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
535 PM CDT Sun May 16 2021

...The Flood Warning continues for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-171100-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-210517T1100Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210516T2300Z.NR/
535 PM CDT Sun May 16 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until Monday morning.
* At 5:15 PM CDT Sunday the stage was 89.2 feet.
* Flood stage is 84.0 feet.
* Moderate flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 70.2 feet tomorrow.
* Impact...At 88.0 feet, Moderate flooding will occur along the 
  creek. Ball fields at Moss Park are completely flooded.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Stalley
630 
WGUS84 KFWD 170253
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
953 PM CDT Sun May 16 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

TXC113-170400-
/O.CAN.KFWD.FL.W.0041.000000T0000Z-210517T0253Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210516T2300Z.NR/
953 PM CDT Sun May 16 2021

...The Flood Warning for the White Rock Creek Near White Rock Creek 
At Greenville Ave has been cancelled...

The Flood Warning is cancelled for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 9:15 PM CDT Sunday the stage was 79.7 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to fall to 70.2 feet tomorrow 
  evening.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 5:48 AM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, May 16, 5:48 AM CDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
548 AM CDT Sun May 16 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

Current forecast through today is in good shape and have only
made some minor tweaks to PoPs. A band of showers has developed
over the last hour from Fort Worth northwest toward Wichita Falls
with additional showers in the vicinity of Waco. Expect this
initial activity to continue moving northeast through the early
morning with more robust development expected around mid morning.
PoPs will be highest later this morning through early evening as a
weak disturbance moves through the Southern Plains.

For tonight, it's becoming a little more likely that convection
will become organized off to our northwest during the overnight
hours and move toward the region as a MCS by early Monday morning.
We've lowered PoPs for the overnight hours tonight and raised them
through mid/late Monday morning. Any complex should travel mainly
north of I-20 during the morning hours with additional convection
developing farther south later in the day on residual outflow
boundaries. No other changes made at this time.

Dunn

&&

Previous Discussion:
/Rest of Tonight through Monday/

It's currently all quiet across North and Central Texas tonight
with high cloudiness from convection to the west passing overhead,
but things will begin to change over the next several hours as we
enter a period of active weather that will continue into the next
several days. Satellite and radar imagery show a large area of
ongoing showers and thunderstorms across West Texas. This activity
is moving in our general direction, but should continue to weaken
as instability wanes.

Meanwhile, the latest RAP forecast indicates that the mid level
shortwave responsible for ongoing thunderstorms to the west
should be approaching our far western counties prior to sunrise.
Increasing synoptic scale forcing for ascent will begin to
overspread North Texas during this time while low level moisture
advection will become maximized at the same time. An axis of 1.5"+
PWs will surge northward along the I-35 corridor by early Sunday
morning. Forecast soundings across the region show an uncapped
moist environment with only subtle lift required for the
development of new showers and thunderstorms. We'll ramp up PoPs
during the morning hours across the region as showers and
thunderstorms will likely blossom over the area as they move east
with time. A deep moist environmental column will support
efficient rain processes and a locally heavy rainfall threat
through the day. Convection should move at a steady enough pace to
preclude the need for a flood watch today, but this round of
rainfall should prime the region for flooding with additional
rains early this week.

We'll also be monitoring at least a low potential for rotating
storms through this afternoon. Low level wind fields won't be
overly strong, but forecast soundings/hodographs across the
region suggest that we'll maintain some degree of backed
flow/helicity in the lowest 1 km. This modest wind shear could
support some rotating storms through the afternoon. Weak lapse
rates and widespread coverage of storms are the main limiting
factors to a more significant tornado threat.

Rain chances should taper off by evening as the initial weak
shortwave moves off to the east, but we'll be keeping an eye on
upstream convection which could organize and make a run at North
Texas late overnight. We'll maintain relatively low PoPs during
the overnight hours with areas along the Red River seeing the best
chance for additional storms. Additional scattered showers/storms
are expected again on Monday as we remain in a moist uncapped
environment with persistent lift.

Dunn

&&

.LONG TERM... /Issued 247 AM CDT Sun May 16 2021/
/Monday Night Onward/

Unsettled weather will continue into Tuesday and beyond with
severe weather and flooding rains possible through at least the
end of the week.

A deep, cutoff low near the Four Corners Region will lose some of
its eastward momentum on Tuesday. Multiple disturbances on the
periphery of the low will work in tandem with a dryline across
West Texas, allowing showers and thunderstorms to blossom across
the area. The greatest severe weather risk for the next several
days will occur on Tuesday, as ample instability will exist across
the region. Marginal, but adequate, bulk shear values will likely
result in rather messy convection; however, it's possible
multiple MCSs will organize throughout the day, bringing a variety
of hazards to the area. With PWATs approaching or exceeding 2",
the highest rainfall totals of the week are expected to occur
Tuesday and into Wednesday, resulting in a flash flood threat
across North and Central Texas.

Showers and thunderstorms will continue for the remainder of the
week and into the weekend as our upper-level pattern remains
rather progressive, and onshore flow supplies an abundance of
Gulf moisture. A continued threat for strong to severe storms is
expected through the end of the week as we remain fairly
unstable; however, meager bulk shear values may limit the
potential for severe storms. Additional rainfall will exacerbate
any flooding issues, with widespread rainfall totals near 3-6
inches anticipated through next Saturday. Totals in the 6-7 inch
range will be likely near and east of I-35, along with localized
values approaching the double digits in areas that receive the
greatest rainfall.

Rainy and gloomy conditions will keep low temperatures in the 60s
to low 70s and highs in the mid 70s to low 80s for the next week.

Barnes

&&

.AVIATION... /NEW/
/12Z TAFs/

Precipitation has developed over the last hour and is increasing
in coverage mainly across western parts of the Metroplex extending
to the northwest toward Wichita Falls. Additional showers have
developed near Waco. Coverage of showers/storms is expected to
increase through the morning hours with a noticeable reduction in
cigs/vis. We'll continue with periods of SHRA/TSRA into the early
afternoon before most of the activity moves off to the east. We'll
keep it fairly quiet overnight with additional convection expected
on Monday.

Cigs will lower to MVFR shortly across the region and should
generally stay there through the period, with intermittent IFR in
areas of heavier precipitation.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  67  81  69  79 / 100  40  80  50  90
Waco                77  69  83  70  80 /  80  30  50  40  90
Paris               76  65  77  66  78 /  70  60  90  50  80
Denton              73  64  79  68  77 / 100  40  90  60  90
McKinney            74  65  79  68  78 / 100  50  90  50  90
Dallas              75  67  82  69  80 /  90  50  80  50  90
Terrell             75  65  79  68  81 /  90  50  90  40  90
Corsicana           78  67  82  69  81 /  80  40  60  40  90
Temple              77  68  82  70  79 /  80  30  40  40  90
Mineral Wells       74  64  81  67  76 /  90  30  60  60  90

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 16, 3:44 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
344 AM CDT Sun May 16 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
344 AM CDT Sun May 16 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorms will be possible across North and Central Texas today.
Lightning and heavy rainfall will be the main threats, although the
strongest storms could produce some hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are expected across most of North and Central Texas on
Monday. Locally heavy rainfall and lightning will be the main
threats, although the strongest storms could produce some hail and
gusty winds.

Widespread thunderstorms are expected on Tuesday, some of which could
be strong or severe. Flash flooding will also be a concern with very
heavy rainfall possible.

Chances for thunderstorms will continue through the remainder of the
week. Additional rounds of heavy rainfall may culminate in additional
flash flooding or significant rises on area rivers and streams. Also,
a few strong or severe thunderstorms are possible throughout the
second half of the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:34 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more4 days
May 16, 8:01 AM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall4 days
May 16, 9:11 AM CDTRiver Flood WarningFWDDallas, Denton24 hr
May 16, 9:11 AM CDTRiver Flood WarningFWDDallas59 hr
May 16, 12:14 PM CDTAreal Flood AdvisoryFWDDallas2 hr
May 16, 1:17 PM CDTTornado WarningFWDHill28 min
May 16, 1:22 PM CDTFlash Flood WarningFWDDallas5 hr
May 16, 1:37 PM CDTTornado WarningFWDEllis, Johnson38 min
May 16, 2:01 PM CDTRiver Flood WarningFWDHunt4 days
May 16, 2:08 PM CDTTornado WarningFWDDallas18 min
May 16, 2:40 PM CDTRiver Flood WarningFWDCollin32 hr
May 16, 2:40 PM CDTRiver Flood WarningFWDEllis, Navarro3 days
May 16, 2:45 PM CDTAreal Flood AdvisoryFWDCollin3 hr
May 16, 4:27 PM CDTAreal Flood WarningFWDEllis8 hr
May 16, 5:17 PM CDTAreal Flood AdvisoryFWDErath, Hood, Somervell3 hr
May 16, 5:57 PM CDTSpecial Weather StatementFWDMontague33 min
May 16, 6:21 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson, Montague69 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.